Alert archive / California / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 5, NWS San Diego, CA
NWS San Diego, CA issued this severe thunderstorm warning at Sep 1, 2001, 1:55 PM PDT for San Diego County, California. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2001, 1:55 PM PDT (20:55 UTC)
- Expired
- Sep 1, 2001, 3:00 PM PDT
- In force
- 65 min
- Issued by
- NWS San Diego, CA
- Area
- Whole counties
County San Diego County, CA
The radar
The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.9 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 960 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
533 WUUS56 KSGX 012058 SVRSAN CAC073-012200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 155 PM PDT SAT SEP 1 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN SAN DIEGO COUNTY IN SOUTHWEST CALIFORNIA * UNTIL 300 PM PDT * AT 150 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER THE AREA BETWEEN PINE VALLEY AND BOULEVARD. THE STORM WAS MOVING SLOWLY SOUTHEAST AT ABOUT 5 MPH. LARGE HAIL...VERY HEAVY RAIN...AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. PUT YOUR CAR IN A GARAGE. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. $$ LAT...LON 3290 11657 3260 11632 3262 11611 3296 11618
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 9:30 AM PDT, 4 hours 25 minutes earlier.
Area forecast discussion, Sep 1, 9:30 AM PDT, 4 hours 25 minutes before
EXTREME SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 AM PDT SAT SEP 1 2001
...SYNOPSIS...
MOISTURE FROM DECAYING TROPICAL DEPRESSION FLOSSIE WILL BRING A
SLIGHT CHANCE OF MOUNTAIN AND DESERT THUNDERSTORMS TODAY AND SUNDAY.
OTHERWISE...WARMER WEATHER WILL PREVAIL AS THE ONSHORE FLOW WILL BE
WEAK...THOUGH SOME LOW CLOUDS WILL CONTINUE NEAR THE COAST DURING
THE NIGHTS AND MORNINGS.
...DISCUSSION...
FLOSSIE IS NOW DOWN TO A TD AND IS BARELY MOVING ALONG. THE MODELS
HAVE AN INCREASE IN THE N/NE MOVEMENT OF THE RH AND VORT
MAX...THOUGH THIS MAY BE TOO FAST...SO WE MAY STILL FEEL THE EFFECTS
OF THIS INTO MONDAY. FOR NOW...THE SLIGHT CHANCE OF TSTORMS LOOKS
FINE THROUGH SUNDAY...AND I WILL DECIDE LATER WHETHER OR NOT TO
INCLUDE IT FOR MONDAY. THE 12Z ETA K-F MODEL IS INDICATING
CONVECTION FROM THE SAN DIEGO COUNTY MTNS SOUTH ALONG THE BAJA
SPINE...AND THIS LOOKS GOOD GIVEN THAT IS WHERE THE RH ALOFT IS
HIGHEST.
AS FOR THE MARINE LAYER...THE INVERSION HAS WEAKENED SOME...NOW
ABOUT 5-6 DEG C...AND THE INVERSION IS NEAR OR A BIT BELOW 1000 FEET
DUE TO THE SUBSIDENCE AHEAD OF FLOSSIE. HOWEVER...SOME LOW CLOUDS
ARE LINGERING ALONG THE IMMEDIATE COAST AT MID-MORNING. GIVEN THE
OFFSHORE TRENDS AND THE WEAK INVERSION...THESE LOW CLOUDS SHOULD
DISSIPATE...AND LOW CLOUDS/FOG TONIGHT SHOULD BE MINIMAL.
I WILL ANALYZE THE LONG-RANGE MORE LATER...BUT ESSENTIALLY THE
BATTLE LATE NEXT WEEK WILL BE BETWEEN THE DESERT-SW HIGH AND A
STRONG NE PAC CLOSED LOW.
THE ZONE UPDATE WAS ISSUED AT 915 AM.
.SAN...NONE.
MAXWELLThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 1:14 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 46 min |
Nearby
Severe Thunderstorm Warnings in California, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.